Alert archive / Vermont / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 18, NWS Burlington, VT
NWS Burlington, VT issued this severe thunderstorm warning at Jul 27, 2014, 5:05 PM EDT for Addison County, Chittenden County, Washington County, Vermont; Essex County, New York. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 27, 2014, 5:05 PM EDT (21:05 UTC)
- Expired
- Jul 27, 2014, 6:00 PM EDT
- In force
- 55 min
- Issued by
- NWS Burlington, VT
- Area
- Storm-based polygon
Counties Essex County, NY, Addison County, VT, Chittenden County, VT, Washington County, VT
The radar
The Burlington radar (KCXX), 32 km from the middle of the area, began a volume at 21:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 9.1 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 257 J/kg
- Mixed-layer CIN
- -126 J/kg
- Mixed-layer LCL
- 1022 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 160 m²/s²
- 0-3 km storm-relative helicity
- 205 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.6
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 3:42 PM EDT, 1 hour 23 minutes earlier.
Area forecast discussion, Jul 27, 3:42 PM EDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 342 PM EDT SUN JUL 27 2014 .SYNOPSIS... DEVELOPING SURFACE LOW PRESSURE ACROSS NEW YORK WILL TRACK INTO VERMONT ON MONDAY...RESULTING IN A WIDESPREAD MODERATE RAINFALL. A FEW EMBEDDED THUNDERSTORMS WITH LOCALIZED GUSTY WINDS WILL BE POSSIBLE OVER EASTERN VERMONT ON MONDAY AFTERNOON. TEMPERATURES WILL BE SEVERAL DEGREES BELOW NORMAL TO START THE WORK WEEK...WITH SOME SHOWERS LINGERING INTO TUESDAY AND WEDNESDAY. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... AS OF 340 PM EDT SUNDAY...WEAK SHORT WAVE ENERGY IN THE WESTERN FLW ALOFT WL QUICKLY EXIT OUR NORTHERN/CENTRAL CWA BY 03Z...AND ANY LEFTOVER SHOWERS/STORMS WL BE DISSIPATING. EXPECTING PULSE LIKE STORMS WITH LIMITED ORGANIZATION TO CONT THRU EARLY THIS EVENING. LAPS SHOWS SFC BASED CAPE VALUES BTWN 1500 AND 1800 J/KG. THIS WL PRODUCE SCATTERED ACTIVITY WITH BRIEF HEAVY RAINFALL...ISOLATED SMALL HAIL...AND VERY LOCALIZED GUSTY WINDS. WL MENTION CHC POPS FOR NORTHERN VT THRU 02Z THIS EVENING...THEN TAPER TO SCHC INTO THE OVERNIGHT HRS. STILL CANNOT COMPLETELY RULE OUT A SHOWER OR TWO...PER POSITION OF SFC BOUNDARY ACRS OUR CENTRAL ZNS...AND WEAK EMBEDDED VORTS. MEANWHILE...TWD 12Z MONDAY MOISTURE AND ENERGY FROM NORTHERN PLAINS SYSTEM WL BE APPROACHING OUR SOUTHERN CWA. WL INCREASE POPS TO LIKELY AFT 09Z MONDAY...TO SUPPORT A SLIGHTLY FASTER ARRIVAL OF THIS PRECIP. DIFFICULT TO DETERMINE OVERNIGHT LOWS WITH CLOUDS AND HIGHER SFC DWPTS...THINKING MAINLY 50S MTNS TO 60S WARMER VALLEYS. && .SHORT TERM /6 AM MONDAY MORNING THROUGH TUESDAY NIGHT/... AS OF 340 PM EDT SUNDAY...POTENT SYSTEM WL IMPACT OUR CWA ON MONDAY/MONDAY NIGHT...WITH A WIDESPREAD MODERATE TO LOCALIZED HEAVY RAINFALL EVENT. IN ADDITION...STILL WATCHING FOR THE POTENTIAL OF STRONG STORMS ACRS OUR EASTERN/SOUTHERN CWA ON MONDAY AFTN...AS PART OF THIS AREA GETS INTO THE WARM SECTOR. TOTAL RAINFALL AMOUNTS WL GENERAL BE BTWN 1 AND 2 INCHES BY TUESDAY WITH THE HEAVIEST AMOUNTS FROM THE DACKS TO CPV TO NORTHERN/CENTRAL VT MTNS. NOT ANTICIPATING ANY MAJOR HYDRO ISSUES...BUT COULD SEE SOME MINOR POOR DRAINAGE URBAN FLOODING IN THE HIGHER RAINFALL RATES ON MONDAY. WATER VAPOR SHOWS POTENT 5H VORT ACRS THE WESTERN GREAT LAKES...QUICKLY MOVING SE TWD THE OHIO VALLEY ATTM...WITH SOME LIGHTNING ACTIVITY ALREADY NOTED UNDER THE 5H CIRCULATION. THIS CONVECTIVE ACTIVITY AND UPSTREAM ACTION TODAY...MAKES FOR A TRICKY SFC LOW TRACK HEADING INTO MONDAY...ALONG WITH THE EXACT PLACEMENT OF A STRONG NW TO SE THERMAL BOUNDARY. AS VIGOROUS 5H VORT ROUNDS MID/UPPER LVL TROF...SYSTEM WL BECOME NEGATIVELY TILTED BY 18Z WEDS...WITH SFC LOW PRES TRACKING FROM NEAR KBGM AT 12Z MONDAY TO NORTHERN VT BY 00Z TUES. THIS TRACK PLACES OUR WESTERN CWA ON THE COOL SIDE...WHILE PARTS OF THE CENTRAL/EASTERN CWA WL BE IN THE WARM SECTOR WITH THE POTENTIAL FOR CONVECTION ON MONDAY AFTN. THINKING INITIAL SURGE OF MID WAA LIFT/MOISTURE WL DEVELOP ACRS RUTLAND/WINDSOR COUNTIES AROUND 12Z MONDAY AND LIFT INTO CENTRAL/NORTHERN VT 14Z...BEFORE BEING NORTH OF OUR CWA BY 16Z MONDAY. THIS LIFT/MOISTURE WL RESULT IN A 2 TO 4 HOUR WINDOW OF MODERATE RAINFALL WITH EMBEDDED STORMS. HOWEVER...AS SOME BREAKS DEVELOP IN THE WARM SECTOR ON MONDAY AFTN...SFC INSTABILITY IS EXPECTED TO INCREASE BTWN 800 AND 1200 J/KG...WITH 0 TO 6 KM SHEAR AROUND 30 KNOTS. THINKING SCATTERED STORMS WL DEVELOP ACRS OUR EXTREME EASTERN CWA...WITH A FEW STRONGER STORMS CAPABLE OF GUSTY WINDS AND SMALL HAIL POSSIBLE....ESPECIALLY GIVEN THE VERY STRONG DYNAMICS ALOFT. THE SYSTEM AND ASSOCIATED CONVECTION ON MONDAY WL BE DRIVEN BY THE STRONG DYNAMICS AND NOT SO MUCH THE INSTABILITY. BOTH THE GFS/NAM 850 TO 500MB RH PROGS SHOW A NICE WELL DEFINED DRY SLOT DEVELOPING ACRS OUR EASTERN CWA AT 18Z MONDAY...WHILE A BAND OF DEEP RH ASSOCIATED WITH BACKSIDE DEFORMATION EXTENDS FROM NORTHERN/CENTRAL NY INTO NORTHERN VT. THIS MOISTURE COMBINED WITH FAVORABLE NORTHWEST LVLL UPSLOPE FLW AND ASSOCIATED LIFT FROM THERMAL DRIVEN MID LVL TROWAL FEATURE WL HELP TO PRODUCE ADDITIONAL MODERATE RAINFALL ACRS THE DACKS INTO THE CPV AND MOST OF CENTRAL/NORTHERN VT ON MONDAY AFTN/EVENING. GIVEN THE TRACK OF THE CLOSED 85H AND 7H CIRCULATIONS...AND SFC LOW...EXPECT BACKSIDE DEFORMATION PRECIP TO LINGER OVERNIGHT MONDAY...BEFORE TAPERING OFF ON TUES MORNING. THINKING TOTAL QPF WL RANGE BTWN 0.25 AN 0.75" SLV/WESTERN DACKS TO 0.75 TO 1.75" EASTERN DACKS/CPV AND NORTHERN VT....WITH AMOUNTS BTWN 0.50 AND 1.0" ACRS SOUTHERN/CENTRAL VT...WITH SOME LOCALIZED HIGHER AMOUNTS AROUND 2.0" POSSIBLE DUE TO CONVECTION AND TRRN. EXPECTING SOME SHARP RISES ON SMALLER STREAMS/RIVERS...BUT GIVEN RECENT DRY SPELL NO MAJOR HYDRO ISSUES ANTICIPATED ATTM. VERY INTERESTING TEMP PROFILE ON MONDAY WITH NORTHERLY WINDS DOWN THE CPV/SLV AND LVLL CAA/CLOUDS...TEMPS WL STRUGGLE IN THE UPPER 50S DACKS TO L/M60S CPV/SLV AND MID 70S LWR CT RIVER VALLEY NEAR VSF. THE MTNS OF VT WL HOLD IN THE U50S TO LOWER 60S ON MONDAY WITH LOWER 70S POSSIBLE IN THE NEK VALLEYS. TUESDAY-TUESDAY NIGHT...MID/UPPER LVL CLOSED CIRCULATION LIFTS INTO EASTERN CANADA WITH CYCLONIC NW FLW ACRS OUR CWA. BEST 850 TO 500MB MOISTURE LIFTS NORTH OF OUR CWA BY 12Z TUES...BUT GIVEN AMOUNT OF ENERGY IN THE FLW ALOFT AND SOME SFC HEATING ON TUES AFTN...CANNOT RULE OUT THE POTENTIAL FOR SOME SCATTERED SHOWERS TO DEVELOP IN THE AFTN...ESPECIALLY WITH PLENTY OF LEFTOVER BL MOISTURE. THIS ACTIVITY WL DECREASE BY TUES EVENING...WITH CHILLY NORTHWEST WINDS. TUES/TUES NIGHT WL FEEL A BIT LIKE FALL WITH TEMPS ONLY WARMING INTO THE U50S/L60S MTNS TO NEAR 70F WARMER VALLEYS...ASSOCIATED WITH PROGGED 85H TEMPS ONLY BTWN 6-8C. WINDS/CLOUDS AND PLENTY OF LEFTOVER BL RH WL KEEP TEMPS FROM COMPLETELY BOTTOMING OUT ON TUES NIGHT...THINKING MAINLY 40S MTNS TO 50S VALLEYS. && .LONG TERM /WEDNESDAY THROUGH SUNDAY/... AS OF 315 PM EDT SUNDAY...MODELS REMAIN IN GOOD AGREEMENT INDICATING DEEP LARGE SCALE TROUGH OVER THE EASTERN CONUS WITH RIDGE OVER THE INTER-MOUNTAIN WEST THROUGH MUCH OF THE PERIOD...THOUGH TROUGH WEAKENS LATER IN THE PERIOD WITH SLOWLY RISING HEIGHTS. DESPITE THE PRESENCE OF LARGE UPPER TROUGH OVER THE REGION...EXPECT MUCH OF THE TIME TO BE DRY. SHORTWAVES MOVING THROUGH THE MEAN TROUGH DIFFICULT TO TIME THIS FAR OUT...BUT LATEST GUIDANCE SUGGESTS STRONGEST DISTURBANCE WILL MOVE ACROSS THE AREA THURSDAY. OTHERWISE...CHANCES FOR PRECIPITATION LARGELY DIURNALLY DRIVEN...WITH BEST CHANCES DURING THE AFTERNOON HOURS AND MAINLY DRY CONDITIONS ANTICIPATED EACH NIGHT AND EARLY MORNING. BELOW NORMAL TEMPS EXPECTED THROUGH MIDWEEK. 850 MB TEMPS PROGGED TO TO BE AROUND 10-11C WED/THU THEN MODERATE TO 12-13C BY THE WEEKEND. WITH PARTIAL SUN...THIS SUPPORTS VALLEY HIGHS IN THE MID TO UPPER 70S WED/THU AND AROUND 80 FOR THE REST OF THE PERIOD. EXPECT MINS IN THE 50S TO LOWER 60S. && .AVIATION /20Z SUNDAY THROUGH FRIDAY/... THROUGH 18Z MONDAY...ISOLATED THUNDERSTORM DEVELOPMENT POSSIBLE THIS AFTERNOON/EVENING AHEAD OF A SLOW SOUTHWARD MOVING COLD FRONT IN CANADA...BUT PROBABILITIES ONLY AROUND 30 PERCENT. HAVE INCLUDED MENTION OF VCTS AT NORTHERN NY TAF SITES WHERE INSTABILITY IS GREATEST. SHOWER AND THUNDER CHANCES DECREASE THIS EVENING UNDER VFR CONDITIONS. COULD BE SOME FG/BR LATER TONIGHT WITH A PERIOD OF CLEARING AND LIGHT WINDS EXPECTED...AS FRONTAL SYSTEM STALLS JUST TO THE NORTH. BETWEEN 09-12Z RAIN EXPECTED TO OVERSPREAD THE AREA AS LOW PRESSURE LIFTS NORTHEAST FROM PENNSYLVANIA LATER TONIGHT INTO CENTRAL NEW ENGLAND MONDAY AFTERNOON. EXPECT CONDITIONS TO LOWER TO MVFR AREA-WIDE WITH POSSIBLE IFR AT TIMES. THUNDER POSSIBLE AT VERMONT SITES. SOUTH/SOUTHWEST WINDS 5 TO 15 KNOTS THIS PM. SOME GUSTS TO 20 KNOTS POSSIBLE. LIGHT WINDS TONIGHT...THEN BECOMING NORTHERLY 5 TO 15 KTS DURING MONDAY. OUTLOOK 18Z MONDAY THROUGH FRIDAY... 18Z MON - 12Z TUE...PERIODS OF MVFR IN RAIN AND ISOLATED THUNDERSTORMS. LOCAL IFR POSSIBLE IN HEAVIER RAIN. 12Z TUE - 12Z THU...TRENDING VFR. POSSIBLE IFR/LOWER VISIBILITY IN OVERNIGHT FOG/MIST MPV AND SLK. 12Z THU ONWARD...MAINLY VFR ALTHOUGH BRIEF PERIODS OF MVFR POSSIBLE IN SCATTERED SHOWERS. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...NONE. NY...NONE. && SYNOPSIS...TABER NEAR TERM...TABER SHORT TERM...TABER LONG TERM...RJS AVIATION...RJS
Hazardous weather outlook, Jul 27, 4:34 PM EDT, 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 434 PM EDT SUN JUL 27 2014 NYZ026>031-034-035-087-VTZ001>012-016>019-282045- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA- WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR- EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND- 434 PM EDT SUN JUL 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS WILL MOVE ACROSS NORTHERN NEW YORK AND VERMONT THROUGH SUNSET. ANY STORMS WILL HAVE TO POTENTIAL TO PRODUCE GUSTY WINDS...IN THE 40 TO 50 MPH RANGE...SMALL HAIL...AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A POTENT MID-SUMMER LOW PRESSURE AREA WILL TRACK ACROSS THE NORTH COUNTRY ON MONDAY. STRONG THUNDERSTORMS WILL BE POSSIBLE ON THE EASTERN SIDE OF THIS LOW PRESSURE AREA...PRIMARILY ACROSS CENTRAL AND EASTERN VERMONT. MODERATE RAIN WILL FALL AND BRING A WETTING RAINFALL ELSEWHERE. NO HYDROLOGIC ISSUES ARE ANTICIPATED FROM THIS RAINFALL AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 27, 3:33 PM EDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 333 PM EDT SUN JUL 27 2014 NYZ034-035-VTZ009-011-012-018-019-272030- EASTERN ADDISON VT-EASTERN ESSEX NY-EASTERN RUTLAND VT- WESTERN ADDISON VT-WESTERN ESSEX NY-WESTERN RUTLAND VT-WINDSOR VT- 333 PM EDT SUN JUL 27 2014 ...A STRONG THUNDERSTORM WILL MOVE THROUGH NORTH CENTRAL RUTLAND... NORTHWESTERN WINDSOR...SOUTHEASTERN ESSEX AND SOUTHERN ADDISON COUNTIES... AT 327 PM EDT...A STRONG THUNDERSTORM WAS NEAR CHILSON NEW YORK...MOVING EAST AT 20 MPH. WIND GUSTS TO 40 MPH AND SMALL HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS STORM. EXPECT DANGEROUS LIGHTNING. HEAVY RAIN WHICH MAY CAUSE PONDING ON ROADWAYS AND IN POOR DRAINAGE AREAS IS ALSO OCCURRING. LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO... TICONDEROGA...CROWN POINT...LARRABEES POINT...CROWN POINT CENTER... SHOREHAM...SHOREHAM CENTER...WHITING...WEST CORNWALL...SALISBURY STATION...SALISBURY...BRANBURY STATE PARK... GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. BOATERS ON LAKE CHAMPLAIN SHOULD SEEK SAFE HARBOR. STRONG WINDS WILL CAUSE HIGHER WAVES AND SUDDEN WIND SHIFTS MAY OVERTURN SMALL BOATS. LAT...LON 4381 7361 4396 7365 4401 7290 4379 7287 MUCCILLI
Special weather statement, Jul 27, 4:14 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 414 PM EDT SUN JUL 27 2014 NYZ034-035-VTZ005-009-017-018-272100- EASTERN ADDISON VT-EASTERN CHITTENDEN VT-EASTERN ESSEX NY- WESTERN ADDISON VT-WESTERN CHITTENDEN VT-WESTERN ESSEX NY- 414 PM EDT SUN JUL 27 2014 ...A STRONG THUNDERSTORM WILL MOVE THROUGH NORTHEASTERN ESSEX... NORTHERN ADDISON AND SOUTHERN CHITTENDEN COUNTIES... AT 406 PM EDT...A STRONG THUNDERSTORM WAS NEAR LEWIS NEW YORK...MOVING EAST AT 25 MPH. WIND GUSTS TO 40 MPH AND SMALL HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS STORM. EXPECT FREQUENT LIGHTNING. VERY HEAVY RAIN WILL CAUSE WATER TO POND ON ROADS AND IN POOR DRAINAGE AREAS. THERE MAY BE RAPID RISES ON SMALL STREAMS AND CREEKS. LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO... WHALLONSBURG...BOQUET...THOMPSON POINT...DIAMOND ISLAND...GARDINER ISLAND...KINGSLAND BAY STATE PARK...NORTH FERRISBURGH...MONKTON... EAST MONKTON...STARKSBORO... BOATERS ON LAKE CHAMPLAIN SHOULD SEEK SAFE HARBOR. STRONG WINDS WILL CAUSE HIGHER WAVES AND SUDDEN WIND SHIFTS MAY OVERTURN SMALL BOATS. LAT...LON 4436 7290 4410 7296 4420 7366 4442 7359 MUCCILLI
Special weather statement, Jul 27, 4:23 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 423 PM EDT SUN JUL 27 2014 NYZ028-031-034-035-VTZ001-002-005-006-016-017-272100- EASTERN CHITTENDEN VT-EASTERN CLINTON NY-EASTERN ESSEX NY- EASTERN FRANKLIN VT-GRAND ISLE VT-LAMOILLE VT-WESTERN CHITTENDEN VT- WESTERN CLINTON NY-WESTERN ESSEX NY-WESTERN FRANKLIN VT- 423 PM EDT SUN JUL 27 2014 ...A CLUSTER OF STRONG THUNDERSTORMS WILL MOVE THROUGH NORTHEASTERN NEW YORK AND NORTHWESTERN VERMONT...INCLUDING CLINTON...FRANKLIN...GRAND ISLE...NORTHEASTERN ESSEX...NORTHERN CHITTENDEN AND NORTHWESTERN LAMOILLE COUNTIES... AT 418 PM EDT...A CLUSTER OF STRONG THUNDERSTORMS WAS OVER THE REGION...MOVING EAST AT 20 MPH. WIND GUSTS TO 40 MPH AND SMALL HAIL UP TO A HALF INCH IN DIAMETER ARE POSSIBLE WITH THIS STORM. EXPECT DANGEROUS LIGHTNING. VERY HEAVY RAIN WILL CAUSE WATER TO POND ON ROADS AND IN POOR DRAINAGE AREAS. THERE MAY BE RAPID RISES ON SMALL STREAMS AND CREEKS. LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO... GEORGIA PLAINS...BURTON ISLAND STATE PARK...GEORGIA CENTER...EXIT 18 I89...NORTH FAIRFAX...EXIT 19 I89...FAIRFIELD...FLETCHER... BOATERS ON LAKE CHAMPLAIN SHOULD SEEK SAFE HARBOR. STRONG WINDS WILL CAUSE HIGHER WAVES AND SUDDEN WIND SHIFTS MAY OVERTURN SMALL BOATS. LAT...LON 4454 7268 4440 7382 4500 7393 4502 7268 MUCCILLI
Special weather statement, Jul 27, 4:56 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 456 PM EDT SUN JUL 27 2014 NYZ035-VTZ005-008-009-017-018-272200- EASTERN ADDISON VT-EASTERN CHITTENDEN VT-EASTERN ESSEX NY- WASHINGTON VT-WESTERN ADDISON VT-WESTERN CHITTENDEN VT- 456 PM EDT SUN JUL 27 2014 ...A STRONG THUNDERSTORM WILL MOVE THROUGH NORTHEASTERN ESSEX... NORTHERN ADDISON...SOUTHERN CHITTENDEN AND WESTERN WASHINGTON COUNTIES... AT 446 PM EDT...A STRONG THUNDERSTORM WAS NEAR THOMPSON POINT... MOVING EAST AT 20 MPH. WIND GUSTS TO 50 MPH AND SMALL HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS STORM. EXPECT DANGEROUS LIGHTNING. VERY HEAVY RAIN WILL CAUSE WATER TO POND ON ROADS AND IN POOR DRAINAGE AREAS. THERE MAY BE RAPID RISES ON SMALL STREAMS AND CREEKS. LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO... GARDINER ISLAND...CHARLOTTE...NORTH FERRISBURGH...MT. PHILO STATE PARK...EAST CHARLOTTE...MONKTON...EAST MONKTON...BRISTOL... STARKSBORO...SOUTH STARKSBORO...HANKSVILLE...CAMELS HUMP STATE PARK... BOATERS ON LAKE CHAMPLAIN SHOULD SEEK SAFE HARBOR. STRONG WINDS WILL CAUSE HIGHER WAVES AND SUDDEN WIND SHIFTS MAY OVERTURN SMALL BOATS. LAT...LON 4439 7279 4409 7285 4416 7345 4440 7345 MUCCILLI
Special weather statement, Jul 27, 5:01 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
501 PM EDT SUN JUL 27 2014
NYZ029-087-272200-
SOUTHEASTERN ST. LAWRENCE NY-SOUTHWESTERN ST. LAWRENCE NY-
501 PM EDT SUN JUL 27 2014
...A STRONG THUNDERSTORM WILL MOVE THROUGH CENTRAL ST. LAWRENCE
COUNTY...
AT 459 PM EDT...A STRONG THUNDERSTORM WAS NEAR BROCKVILLE...MOVING
SOUTHEAST AT 25 MPH.
WIND GUSTS TO 50 MPH AND SMALL HAIL UP TO DIME SIZE ARE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
MORRISTOWN...NORTH HAMMOND...EDWARDSVILLE...DE PEYSTER...HEUVELTON...
DE PEYSTER...NORTH GOUVERNEUR...DE KALB...RICHVILLE...EAST DE KALB...
HERMON...
LAT...LON 4461 7565 4469 7553 4455 7497 4418 7531
4451 7577The office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 5:40 AM EDT | Special Weather Statement | BTV | Addison, Chittenden, Franklin, Grand Isle | 110 min |
| Jul 27, 3:33 PM EDT | Special Weather Statement | BTV | Addison | 57 min |
| Jul 27, 4:14 PM EDT | Special Weather Statement | BTV | Addison | 46 min |
| Jul 27, 4:23 PM EDT | Special Weather Statement | BTV | Franklin, Grand Isle | 37 min |
| Jul 27, 4:56 PM EDT | Special Weather Statement | BTV | Addison | 64 min |
| Jul 27, 5:12 PM EDT | Special Weather Statement | BTV | Windsor | 63 min |
| Jul 27, 5:18 PM EDT | Special Weather Statement | BTV | Chittenden | 42 min |
| Jul 27, 5:53 PM EDT | Special Weather Statement | BTV | Chittenden, Lamoille | 52 min |
| Jul 27, 6:10 PM EDT | Special Weather Statement | BTV | Caledonia, Washington | 65 min |
| Jul 27, 6:17 PM EDT | Special Weather Statement | BTV | Rutland, Windsor | 58 min |
| Jul 27, 6:26 PM EDT | Severe Thunderstorm Warning | BTV | Rutland, Windsor | 52 min |
| Jul 27, 6:45 PM EDT | Special Weather Statement | BTV | Essex, Lamoille, Orleans | 60 min |
| Jul 27, 7:04 PM EDT | Special Weather Statement | BTV | Chittenden, Franklin, Grand Isle | 41 min |
| Jul 27, 7:15 PM EDT | Special Weather Statement | BTV | Caledonia | 60 min |
| Jul 27, 7:32 PM EDT | Severe Thunderstorm Warning | BTV | Caledonia, Essex, Washington | 43 min |
| Jul 27, 7:46 PM EDT | Special Weather Statement | BTV | Chittenden, Lamoille | 59 min |
| Jul 27, 8:04 AM EDT | Special Weather Statement | BTV | Essex | 56 min |
| Jul 27, 5:01 PM EDT | Special Weather Statement | BTV | St. Lawrence | 59 min |
Nearby
Severe Thunderstorm Warnings in Vermont, 2014Severe Thunderstorm Warnings in New York, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.